Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 53, NWS Topeka, KS

May 11, 2011Brown County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 11, 2011, 6:50 PM CDT for Brown County, Kansas. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 6:50 PM CDT (23:50 UTC)
Expired
May 11, 2011, 7:15 PM CDT
In force
25 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Brown County, KS

The radar

The Topeka radar (KTWX), 116 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 7:05 PM CDTHAIL 0.885 Ene Sabetha, KS
May 11, 7:05 PM CDTHAIL 13 E Sabetha, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 4:00 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2161 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WUUS53 KTOP 112350
SVRTOP
KSC013-120015-
/O.NEW.KTOP.SV.W.0053.110511T2350Z-110512T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
650 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROWN COUNTY IN NORTHEAST KANSAS...

* UNTIL 715 PM CDT

* AT 648 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  NEAR MORRILL...OR 4 MILES NORTHEAST OF SABETHA...MOVING NORTH AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN BROWN COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 4000 9565 3983 9568 3984 9579 4000 9579
      4001 9572 4001 9565
TIME...MOT...LOC 2350Z 182DEG 21KT 3995 9573
WIND...HAIL <50MPH 1.00IN

$$

BARJENBRUCH
2 follow-up statements
985 
WWUS53 KTOP 120002
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
702 PM CDT WED MAY 11 2011

KSC013-120015-
/O.CON.KTOP.SV.W.0053.000000T0000Z-110512T0015Z/
BROWN-
702 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN BROWN COUNTY...

AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR MORRILL...OR 4 MILES EAST OF 
SABETHA...MOVING NORTH AT 20 MPH. THE STORM HAS ALREADY PRODUCED 
QUARTER SIZE HAIL IN FAIRVIEW.

LOCATIONS IMPACTED INCLUDE...
MORRILL...
RURAL NORTHWEST BROWN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 4000 9565 3985 9568 3985 9579 3989 9579
      4000 9578 4001 9572 4001 9565
TIME...MOT...LOC 0001Z 189DEG 16KT 3991 9572
WIND...HAIL <50MPH 1.00IN

$$

BARJENBRUCH
538 
WWUS53 KTOP 120011
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
711 PM CDT WED MAY 11 2011

KSC013-120021-
/O.EXP.KTOP.SV.W.0053.000000T0000Z-110512T0015Z/
BROWN-
711 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BROWN COUNTY WILL
EXPIRE AT 715 PM CDT...

AT 711 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING WILL EXPIRE AT 715 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 4000 9565 3985 9568 3985 9579 3989 9579
      4000 9578 4001 9572 4001 9565
TIME...MOT...LOC 0011Z 189DEG 16KT 3995 9571

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:35 PM CDT, 15 minutes earlier.

Area forecast discussion, May 11, 6:35 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
635 PM CDT WED MAY 11 2011

...UPDATE TO AVIATION...

.DISCUSSION...

A SHORTWAVE ROUNDING THE BASE OF THE UPPER LEVEL CLOSED LOW IS
EXPECTED TO LIFT INTO THE CENTRAL PLAINS THIS EVENING WITH THE
CLUSTER OF THUNDERSTORMS OVER OK MOVING ACROSS EASTERN KS. 18Z
SOUNDINGS SHOWS MORE THAN ENOUGH CAPE FOR SEVERE STORMS...HOWEVER A
RELATIVELY WEAK WIND FIELD AND LIMITED DEEP LAYER SHEAR SUGGEST
ORGANIZED UPDRAFTS ARE LESS LIKELY. THEREFORE THINK THE STORM
STRUCTURE WILL REMAIN MULTI-CELLULAR AS STORMS MOVE ACROSS THE AREA
LATE THIS AFTERNOON AND EARLY IN THE EVENING. THIS SHOULD LEAD TO
MAINLY A HAIL AND WIND HAZARD. CONTINUED WITH LIKELY POPS THROUGH
THE EVENING ACROSS EASTERN KS WHERE THE OK CLUSTER IS MOST LIKELY TO
MOVE UNTIL THE SHORTWAVE LIFTS NORTH. THEN THINK A STABILIZING
BOUNDARY LAYER SHOULD BRING QUIETER WEATHER OVERNIGHT. WITH THE
MODELS TRENDING FURTHER WEST WITH THE SFC LOW AND FRONT...HAVE
BUMPED UP TONIGHT/S MIN TEMPS ACROSS EASTERN KS KEEPING THEM IN THE
LOWER TO MIDDLE 60S. HIGHS TOMORROW WILL DEPEND ON HOW MUCH
INSOLATION WE RECEIVE...BUT THINK LOWER 80S MAY NOT BE OUT OF THE
QUESTION. CONTINUED WITH A CHANCE FOR AFTERNOON THUNDERSTORMS
THURSDAY WITH STEEPENING LAPSE RATES UNDERNEATH THE CLOSED LOW. THIS
SHOULD FAVOR THE DEVELOPMENT OF SCATTERED SHOWERS AND STORMS WITHIN
THE HEATING OF THE DAY. THERE MAY BE ENOUGH INSTABILITY DEVELOP FOR
SOME STORMS TO PRODUCE HAIL OVER PARTS OF EAST CENTRAL AND NORTHEAST
KS. HOWEVER AGAIN THE DEEP LAYER SHEAR LOOKS EVEN WEAKER THURSDAY
AFTERNOON SO IT IS UNCERTAIN HOW ORGANIZED ANY STORMS MAY BE.

WOLTERS

THURSDAY NIGHT THROUGH FRIDAY...SURFACE AND UPPER LEVEL LOW PROGGED
TO MOVE SOUTHEAST INTO SOUTHERN MISSOURI OR NORTHERN ARKANSAS
THROUGH THE DAY FRIDAY.  COLD FRONT SHOULD ALSO PASS THROUGH
THURSDAY EVENING ALONG WITH COOLER TEMPERATURES AND DRIER CONDITIONS.  WITH
THE SOUTHEASTERN DIVE OF THE UPPER LEVEL SYSTEM...MOST OF THE CWA
WILL REMAIN IN THE MOIST AIR...AND THUS WILL CONTINUE WITH
PRECIPITATION CHANCES THURSDAY NIGHT THROUGH THE AFTERNOON HOURS
FRIDAY.  BETTER CONVECTIVE PARAMETERS SUGGEST THUNDERSTORM CHANCES
WILL CONTINUE THROUGH THE OVERNIGHT HOURS THURSDAY INTO EARLY
FRIDAY.  HOWEVER...MINIMAL SHEAR...UNIMPRESSIVE LAPSE RATES AND
LITTLE TO NO INSTABILITY DUE TO CLOUDY SKIES POINT MAINLY TO
SCATTERED SHOWERS OCCURRING ACROSS THE CWA DURING THE DAY FRIDAY AS
THE UPPER MAIN UPPER LEVEL SYSTEM EXITS THE AREA.

FRIDAY NIGHT INTO SUNDAY MORNING...SURFACE RIDGING ALONG WITH WEAK
UPPER LEVEL RIDGE MOVE INTO THE CWA LATE FRIDAY NIGHT AND INTO
SATURDAY.  CLOUDS WILL BE SLOW TO CLEAR OUT ACROSS THE AIR WITH COLD
AIR ADVECTION AND AMPLE LOW LEVEL MOISTURE STILL IN PLACE...BUT DO
EXPECT SKIES TO BECOME AT LEAST PARTLY CLOUDY BY LATE SATURDAY
AFTERNOON.  BELOW NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE
THROUGH THE WEEKEND WITH HIGHS IN THE 60'S AND LOWS IN THE UPPER
30'S AND LOW 40'S.  AT THIS TIME...FROST DOES NOT APPEAR TO BE A
CONCERN WITH DEWPOINTS REMAINING IN THE UPPER 30'S...BUT LATER MODEL
RUNS WILL HAVE TO MONITORED REGARDING LOW TEMPERATURES OVER THE
WEEKEND.

SUNDAY THROUGH MONDAY MORNING...SECONDARY CLOSED LOW WILL DIVE SOUTH
OUT OF CANADA...AND WILL BECOME THE PRIMARY SYSTEM OVER THE REGION
AS IT LIFTS THE SYSTEM OVER THE OHIO RIVER VALLEY NORTH AND WEAKENS
IT.  MOST OF THE ENERGY SHOULD REMAIN TO THE EAST OF THE CWA...AND
WITH A LACK OF MOISTURE RETURN...PRECIPITATION CHANCES WILL BE
LIMITED TO THE NORTHEAST PORTIONS OF THE CWA.

MONDAY THROUGH WEDNESDAY...SECONDARY SYSTEM MOVES SOUTHEAST AND HIGH
AMPLITUDE RIDGE BEGINS TO BUILD IN FROM THE WEST.  TEMPERATURES WILL
SLOWLY RETURN CLOSER TO NORMAL BY MID WEEK...AND A SLIGHT CHANCE OR
THUNDERSTORMS RETURNS BY WEDNESDAY NIGHT FOR THE FAR WESTERN
COUNTIES AS THE NEXT CLOSED LOW IS PROGGED TO MOVE OUT ONTO THE
PLAINS LATE WEDNESDAY NIGHT INTO THURSDAY.

BYRNE

&&

.AVIATION...

SHOWERS AND ISOLATED THUNDERSTORMS EXTENDING FROM NEAR KEMP
(EMPORIA) TO KK68 (GARNETT) WILL CONTINUE TO TRACK NORTH AND
IMPACT KTOP (BILLARD) AND KFOE (FORBES) GENERALLY FROM 00-02Z.
THESE SHOWERS AND THUNDERSTORMS HAVE SHOWN A WEAKENING TREND ON
RADAR. HAVE OPTED TO GO WITH VISIBILITIES NEAR 6 SM WITH THE
TSRA. MHK WILL BE ON THE WESTERN END OF THIS PRECIPITATION AND
WILL GO DRY FOR NOW AND HANDLE WITH AN AMENDMENT AS NEEDED. SOUTH
TO SOUTHWEST WINDS WILL BECOME GUSTY AFTER 15Z IN RESPONSE TO
MIXING AND TIGHTENING OF THE PRESSURE GRADIENT. ADDITIONAL
THUNDERSTORMS ARE POSSIBLE THURSDAY AND WILL ADDRESS THAT
POSSIBILITY IN FUTURE TAFS AS MESOSCALE FEATURES BECOME CLEARER
FROM CURRENT ONGOING CONVECTION.

ANGLE

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 11, 4:29 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
429 PM CDT WED MAY 11 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-122130-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
429 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH 10 PM CDT. SOME STORMS COULD PRODUCE HAIL UP TO THE
SIZE OF QUARTERS AND WIND GUSTS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL ALSO BE POSSIBLE THURSDAY THROUGH FRIDAY
AFTERNOON. SOME THUNDERSTORMS COULD BE SEVERE THURSDAY NEAR AND
EAST OF HIGHWAY 75.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

In the hours before

Special weather statement, May 11, 12:56 PM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1256 PM CDT WED MAY 11 2011

KSZ009-010-111830-
MARSHALL-WASHINGTON-
1256 PM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL AND EASTERN
WASHINGTON COUNTIES...

THROUGH 130 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE
NORTH AT 45 MPH ACROSS PORTIONS OF NORTHWESTERN MARSHALL AND EASTERN
WASHINGTON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL AND
STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE HANOVER...BREMEN...HOLLENBURG AND OKETO.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

&&

LAT...LON 4001 9657 3963 9681 3966 9713 4000 9702
TIME...MOT...LOC 1755Z 200DEG 38KT 3977 9687
Local storm report, May 11, 1:01 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
101 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     HAIL             3 NW MINNEAPOLIS        39.15N 97.75W
05/11/2011  E0.75 INCH       OTTAWA             KS   PUBLIC

&&

MRC
Local storm report, May 11, 1:28 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
128 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     HAIL             1 E BREMEN              39.90N 96.77W
05/11/2011  E1.00 INCH       MARSHALL           KS   PUBLIC

&&

MRC
Special weather statement, May 11, 5:39 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
539 PM CDT WED MAY 11 2011

KSZ054-112315-
LYON-
539 PM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR LYON COUNTY...

THROUGH 615 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 45 MPH
ACROSS PORTIONS OF LYON COUNTY. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS OF 40
TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
AMERICUS...EMPORIA...READING...ADMIRE AND ALLEN. MOTORISTS ALONG THE
KANSAS TURNPIKE BETWEEN MILE MARKERS 121 AND 148 COULD ALSO BE
AFFECTED. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 128 AND
143 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3817 9633 3867 9624 3867 9595 3826 9595
      3826 9596 3817 9596 3817 9624
TIME...MOT...LOC 2239Z 196DEG 37KT 3835 9610
Special weather statement, May 11, 6:40 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
640 PM CDT WED MAY 11 2011

KSZ040-056-120015-
DOUGLAS-FRANKLIN-
640 PM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGLAS AND
NORTHEASTERN FRANKLIN COUNTIES...

THROUGH 715 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 30 MPH
ACROSS PORTIONS OF SOUTHEASTERN DOUGLAS AND NORTHEASTERN FRANKLIN
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. THE STRONG THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF FRANKLIN AND DOUGLAS COUNTIES. MOTORISTS ALONG INTERSTATE
35 BETWEEN MILE MARKERS 194 AND 199 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3869 9506 3860 9506 3860 9515 3889 9515
      3891 9506 3886 9505 3870 9505
TIME...MOT...LOC 2340Z 184DEG 25KT 3870 9506
Special weather statement, May 11, 6:44 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
644 PM CDT WED MAY 11 2011

KSZ012-120015-
BROWN-
644 PM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN COUNTY...

THROUGH 715 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 25 MPH
ACROSS PORTIONS OF NORTHWESTERN BROWN COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THE STORM MAY
STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN
CASE A WARNING IS ISSUED.

&&

LAT...LON 3980 9565 3980 9578 3998 9579 4001 9579
      4000 9561
TIME...MOT...LOC 2344Z 180DEG 24KT 3993 9573

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:44 PM CDTSpecial Weather StatementTOPMorris16 min
May 11, 12:00 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa45 min
May 11, 12:44 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Ottawa, Republic, Washington31 min
May 11, 12:56 PM CDTSpecial Weather StatementTOPWashington34 min
May 11, 1:04 PM CDTSevere Thunderstorm WarningTOPMarshall, Washington27 min
May 11, 5:12 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon33 min
May 11, 5:39 PM CDTSpecial Weather StatementTOPLyon36 min
May 11, 6:40 PM CDTSpecial Weather StatementTOPDouglas35 min
May 11, 6:44 PM CDTSpecial Weather StatementTOPBrown31 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.